Going Off of Xyrem

Index Support Center Forums Treating Narcolepsy Going Off of Xyrem

This topic contains 3 replies, has 4 voices, and was last updated by WV_narcoleptic 4 months, 1 week ago. This post has been viewed 421 times

Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • #8682
    Avatar
    AwakeAllNight
    Participant
    @awakeallnight

    Hello,

    New to this and hoping for some advice from those who have stopped taking Xyrem.

    I’ve been on it for over two years at 4.5 2x a night for N without cataplexy. I love the ability to get somewhat consistent sleep during the night but the side effects have taken a toll on me.

    Ever since I’ve started I’ve always felt vaguely ill for hours upon waking up. Fatigued and queasy. I’ve learned to live with this but its kept me from being productive and working out in the AM like I used to. I’m now very under weight/frail and my anxiety and depression seem to be getting worse as time goes on.

    My Dr. said I could quit cold turkey but i would imagine that tapering off might be better?

    Can anyone who has been on the highest dose for 2-3 years or longer tell me their experience with going off? Did it help with anxiety quickly? Did you have withdrawals? I know the literature says sudden cessation is fine, but I’m wary to believe most of what I read at this point.

    Any personal stories and advice would be greatly appreciated!

    #8695
    Avatar
    Natdoc
    Participant
    @natdoc

    Awakeallnight
    We have many patients in the practice who have had to stop this medication for one reason or another. We have not encountered and ill effects from stopping cold turkey,however, we recommend starting with using every other night for a week, then every two nights for a week and then stop. There is always the possibility of rebound when you stop this medication just as any other. It sounds from your post that you have experienced some side effects which should have been addressed, weight loss, especially significant weight loss is a big deal but a frequent adverse effect.
    There are other options for you and I would suggest you speak with your physician as soon as possible.
    I wish you the best

    #8798
    Avatar
    D@G
    Participant
    @dg

    I have been without Xyrem for several days on a few occasions due to calling in the next shipment late and nothing unusual seemed to happen beyond the return of all the usual crappy narcoleptic stuff.

    #9131
    WV_narcoleptic
    WV_narcoleptic
    Participant
    @wv_narcoleptic

    4.5 is the MAX dose. How about trying some lighter dose?

Viewing 4 posts - 1 through 4 (of 4 total)

You must be logged in to reply to this topic.